Denosumab-Related Osteonecrosis of the Jaw with Actinomycosis Infection and Extensive Periosteal Reaction

Makaleler > Tam Makale · 2024

Yazarlar: Elif ASLAN, Gözde IŞIK, Elif ŞENER, Başak DOĞANAVŞARGİL YAKUT, Banu ÖZVERİ KOYUNCU, Hülya ÇANKAYA

Turkiye Klinikleri Journal of Dental Sciences, Diğer Kurumların Hakemli Dergileri, Uluslararası, Ebsco, 2024, cilt 30, ss 346-351

DOI: 10.5336/dentalsci.2023-99691

Özet

Medication-related osteonecrosis of the jaws (MRONJ) is a well-known side effect of bisphosphonate drugs used in the treatment of osteometabolic disorders and some types of cancer. However, development of MRONJ have also been reported in patients using denosumab, a monoclonal immunoglobulin G2 antibody inhibiting osteoclastic bone resorption. Even though denosumab is more advantageous than bisphosphonates due to its shorter half-life and lack of binding to the bone, MRONJ has accepted as a well-known side-effect of denosumab as it is in bisphosphonates. We reported clinical, radiographic, and histopathological findings of a female patient who developed osteonecrosis of the jaw following denosumab treatment and presented with actinomycosis infection and extensive periosteal new bone formation. Our case emphasized the importance of dental screening before initiating and during denosumab treatment in order to prevent and lower the risk of MRONJ development.

Detay görüntüle